Hail, Columbia
- When
- May 30, 5:59 PM EST
- Where
- Columbia County, 2 mi S of Numidia
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.850, -76.400
Thunderstorms produced quarter sized /1.00 inch/ hail 2 miles south of Numidia.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 30, 2:25 PM EST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 PM EDT TUE MAY 30 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... RIDGE AXIS OVER CENTRAL PA SLOWLY BEGINNING TO BREAK DOWN AS SLIGHTLY COOLER TEMPS BEGIN TO INFILTRATE THE MID LEVELS OF THE ATMOSPHERE. OF CONCERN FOR TONIGHT WILL BE SHORTWAVE SLIPPING SOUTH FROM UPSTATE NY. ALREADY SOME SCATTERED TSTORMS WITH THIS FEATURE NORTH OF KUCA WITH ISOLD STORMS A BIT CLOSER WHICH WILL GRADUALLY SLIDE TOWARD OUR NE COUNTIES. CAP STILL A BIT STRONGER DOWN OUR WAY...SO ACTIVITY SHOULD DIMINISH SOMEWHAT AS IT APPROACHES...BUT DIFFERENTIAL HEATING ON THE TERRAIN WILL STILL BE ENOUGH TO CREATE POCKETS OF INSTABILITY WHICH WILL FUEL ISOLATED TO SCATTERED ACTIVITY ACROSS EASTERN PORTIONS OF CWA. OTHER ITEM OF NOTE OVERNIGHT WILL BE A RETURN OF THE PATCHY FOG AND HAZE AS MUGGY AIR REMAINS IN PLACE. WEDNESDAY WILL BEGIN QUIETLY...BUT AS RETURN FLOW ON BACKSIDE OF RIDGE CONTINUES TO APPROACH...IT WILL BRING SOME WEAK UPPER FORCING AND A SLIGHT INCREASE IN MID LEVEL LAPSE RATES - BOTH AIDING IN THE DEVELOPMENT OF SCATTERED TSTORMS WED AFTERNOON MAINLY ACROSS THE HIGHER TERRAIN IN THE WEST. TEMPS WILL FALL BACK A BIT FROM TODAY/S NEAR RECORD HIGHS...BUT MAXES WILL REMAIN ON THE WARM SIDE PEAKING IN THE 80S TO NEAR 90. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... GUIDANCE CONTINUES EXCELLENT DAY TO DAY CONSISTENCY IN THE EXPECTED EVOLUTION OF THE UPPER FLOW PATTERN ACROSS OUR REGION. THE STRONG UPPER RIDGE DOMINATING AT THE START OF THE PERIOD IS FORECAST TO TRANSITION INTO AN UPPER TROF OVER NORTHEASTERN NORTH AMERICA BY THE START OF THE WEEKEND. THE UPPER TROF...REINFORCED WITH SEVERAL SHOTS OF SHORT WAVE ENERGY IS THEN FORECAST TO REMAIN IN PLACE THROUGH NEXT WEEK. HOT WEATHER AND LIMITED PCPN WILL GIVE WAY TO NUMEROUS SHOWERS AND ABUNDANT THUNDERSTORM ACTIVITY FROM LATER WEDNESDAY INTO FRIDAY AS A COLD FRONT MOVES SLOWLY EAST REPLACING THE THEN PROGRESSIVE SFC ANTICYCLONE. RAINFALL ASSOCIATED WITH THE FRONTAL BOUNDARY SHOULD END FROM WEST TO EAST SOMETIME SATURDAY. HOWEVER...THE AFOREMENTIONED SHORTWAVE ENERGY BEHIND THE INITIAL TROF WILL SUPPORT SCATTERED CONVECTION FROM TIME TIME THROUGH THE END OF THE PERIOD. A NOTICEABLY COOLER PERIOD IS IN STORE NEXT WEEK WITH TEMPERATURES EXPECTED TO BE VERY CLOSE TO NORMAL...A POSSIBLY SLIGHTLY BELOW NORMAL IN A FEW SPOTS...FROM SATURDAY THROUGH NEXT TUESDAY. && .AVIATION... FLYING WEATHER THIS MID AFTERNOON LOOKING PRETTY GOOD. EARLIER FOG/HAZE HAS MIXED OUT TO P6SM SO NO CURRENT RESTRICTIONS ON VISIBILITIES AND HIGH PRESSURE RIDGE KEEPING CLOUDS TO A MINIMUM. THIS WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH ISOLATED TSRA POPPING UP MAINLY IN THE NE HALF LATE THIS AFTERNOON INTO THE EVENING HOURS TO LOCALLY REDUCE VSBY/CIGS. AS EVENING PROGRESSES...THE FOG/HAZE WILL RETURN BRINGING A REDUCTION TO PREDOMINANTLY MVFR CONDITIONS /ISOLATED IFR/ THROUGH THE OVERNIGHT. SIMILAR TO TODAY...THE FOG/HAZE WILL DISSIPATE AFTER SUNRISE WED...BUT WILL HOVER AROUND 6SM MUCH OF THE DAY. CONVECTIVE ACTIVITY WILL BE ON THE INCREASE TOMORROW AFTERNOON AS WELL...WITH SCATTERED TSTORMS AFFECTING THE REGION. WINDS WILL CONTINUE TO BE LIGHT THROUGH THE PERIOD...WITH BRIEF LOCALLY GUSTY WINDS NEAR ANY THUNDERSTORMS. LOOKING FURTHER INTO THE FUTURE...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE THU INTO FRI AS A FRONT SLOWLY MOVES THROUGH MAKING RECREATIONAL FLYING DIFFICULT BEFORE IMPROVING WEATHER RETURNS FOR THE WEEKEND. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RXR LONG TERM...GARTNER AVIATION...RXR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 332 AM EDT TUE MAY 30 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-310745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 332 AM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 501 PM EDT TUE MAY 30 2006 PAZ058-302230- SCHUYLKILL- 501 PM EDT TUE MAY 30 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SCHUYLKILL COUNTY BETWEEN 545 PM AND 630 PM EDT... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF HAZLETON...MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR MCADOO AROUND 545 PM... HOMETOWN...SHEPPTON AROUND 600 PM...MAHANOY CITY AND TUSCARORA AROUND 615 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 129 AND 139. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD 309. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ALSO EXPECT A 15 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN...WHICH COULD TOTAL BETWEEN 1 AND 1.5 INCHES. EXPECT FREQUENT...DANGEROUS...CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 513 PM EDT TUE MAY 30 2006 PAZ033-302215- SOMERSET- 513 PM EDT TUE MAY 30 2006 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SOMERSET COUNTY THROUGH 615 PM EDT... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF FROSTBURG...MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR MEYERSDALE AROUND 530 PM...GARRETT AND CALLIMONT AROUND 545 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ALSO...A 10 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT...DANGEROUS...CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 612 PM EDT TUE MAY 30 2006 PAZ033-302315- SOMERSET- 612 PM EDT TUE MAY 30 2006 ...STRONG THUNDERSTORMS WILL AFFECT SOMERSET COUNTY THROUGH 715 PM EDT... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF SOMERSET TO SOMERSET TO 13 MILES SOUTHWEST OF SOMERSET...MOVING NORTH AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR FRIEDENS AROUND 640 PM...ACOSTA AROUND 650 PM...SHANKSVILLE...SEVEN SPRINGS AROUND 655 PM...STOYSTOWN...BOSWELL AND INDIAN LAKE AROUND 710 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101 AND 124. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 219. A 15 TO 30 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 45 MPH...AND HAIL BETWEEN PEA AND DIME SIZE ARE POSSIBLE WITH THESE STORMS. EXPECT OCCASIONAL DANGEROUS INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 627 PM EDT TUE MAY 30 2006 PAZ046-053-302330- COLUMBIA-SOUTHERN LYCOMING- 627 PM EDT TUE MAY 30 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA COUNTY AND EASTERN LYCOMING COUNTY THROUGH 730 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTHWEST OF SHICKSHINNY...MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR BIGGERTOWN AROUND 700 PM...BENTON AROUND 705 PM AND LAIRDSVILLE AROUND 725 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-180 BETWEEN MILE MARKERS 10 AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220...STATE ROAD 118. WIND GUSTS TO 50 MPH AND HAIL BETWEEN PEA AND DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN OF UP TO 1.5 INCHES IN 30 MINUTES WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 645 PM EDT TUE MAY 30 2006 PAZ052-053-058-310015- COLUMBIA-NORTHUMBERLAND-SCHUYLKILL- 645 PM EDT TUE MAY 30 2006 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN COLUMBIA COUNTY...SOUTHERN NORTHUMBERLAND COUNTY AND NORTHERN SCHUYLKILL COUNTY THROUGH 815 PM EDT... AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF MOUNT CARMEL...MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR ASHLAND AROUND 655 PM...GORDON AROUND 710 PM...JOE ZERBEY AIRPORT AROUND 735 PM...MOUNT CARMEL AROUND 740 PM AND KULPMONT AROUND 815 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 211 AND 215...I-81 BETWEEN MILE MARKERS 109 AND 126...I-180 BETWEEN MILE MARKERS 1 AND 9. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...ROUTE 11...STATE ROAD 61. WIND GUSTS TO 45 MPH AND HAIL BETWEEN PEA AND DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
The State College radar (KCCX), 135 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
1 hail. Local standard time, as filed.
Thunderstorms produced quarter sized /1.00 inch/ hail 2 miles south of Numidia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512960.